Texas, 2025

Damaging Wind in Texas, August 19, 2025

August 19, 2025 · NWS AMA · 1 event in 1 county or zone

A northeast to southwest moving cold front traversed the Panhandles during the evening of August 19th. Scattered showers and thunderstorms developed along the front and winds gusts up to 45mph occurred with the front as well.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A northeast to southwest moving cold front traversed the Panhandles during the evening of August 19th. Scattered showers and thunderstorms developed along the front and winds gusts up to 45mph occurred with the front as well. One site measured a higher wind gust during the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 19, 7:45 PM CST, 2 hours 7 minutes earlier. Its key messages:

  • Issued at 115 PM CDT Tue Aug 19 2025
  • Thunderstorms will remain possible for this afternoon through tonight across the area. Gusty winds and locally heavy rain will be possible with any storms.
  • After a brief break in the rain chances, daily chances for storms looks to return this weekend into early next week.
  • A pattern change early next week may lead to below average temperatures along with continued chances for rain.
Area forecast discussion, Aug 19, 7:45 PM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
845 PM CDT Tue Aug 19 2025

...New UPDATE...

.UPDATE...
Issued at 842 PM CDT Tue Aug 19 2025

The northeast to southwest moving cold front has started moving
across the Panhandles with observed wind gusts upwards of 45 mph
across the northeastern TX Panhandle and the eastern OK Panhandle.
This front will continue to trek west and southwest the rest of
the evening. Several updates were made to account for the current
front progression, including winds and PoPs. Still would not be
surprised to see scattered storms form along the front as it moves
across the area this evening, with the main hazards being gusty
winds, lightning, and moderate to heavy rain.

Muscha

&&

.KEY MESSAGES...
Issued at 115 PM CDT Tue Aug 19 2025

- Thunderstorms will remain possible for this afternoon through
  tonight across the area. Gusty winds and locally heavy rain will
  be possible with any storms.

- After a brief break in the rain chances, daily chances for
  storms looks to return this weekend into early next week.

- A pattern change early next week may lead to below average
  temperatures along with continued chances for rain.

&&

.SHORT TERM...
(This evening through Wednesday night)
Issued at 115 PM CDT Tue Aug 19 2025

Upper level high pressure continues to dominate from the Four
Corners Region to the Panhandles. Another day of warm
temperatures in the lower to mid 90s is expected this afternoon
with a slight chance for some isolated summer convection. Tonight
under mainly northerly flow aloft on the western periphery of the
upper high some subtle perturbations may spark some additional
convection. This may potentially bring more scattered precipitation.
Not all of the models suggest this. Therefore PoPs still remain
low with areas having 15 while other areas have upwards of 30 PoPs.
PWATs remain around 115 to 130 percent of normal, leaving some
moisture to work with and keeping much of the combined Panhandles
in a Marginal outlook for excessive rainfall by WPC.

Tomorrow, temperatures are expected to be similar to today. PWATs
are expected to decrease to near 100 percent of normal. Just
enough moisture will be available for some isolated pop showers
storms, mainly in the southeast FA. Do have some small areas of
slight chance PoPs in the southeastern TX Panhandle.

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 115 PM CDT Tue Aug 19 2025

A little bit of a dry period is expected for Thu into
Thu night. Temperatures are expected to remain warm as upper level
high pressure remains in place. Friday night an upper level trough
is progged to begin digging into the Northern Great Plains, with
troughing continuing to dig and exist over much of the Upper to
Central Mississippi River Valley into the Ohio River Valley well
into early next week. This trough will help suppress the high
pressure and shift it west. The southern to southwestern extent of
this trough will determine how cool the temperatures can actually
get this weekend into early next week. The trough will also put
the Panhandles under northwest flow and increase chances for
precipitation chances as monsoonal moisture can be redirected back
into the FA. The beginning of the trough on Friday night will
help send some perturbations in the flow aloft and bring PoPs back
to the area especially to the northwest around 20-30 Friday
night. With each consecutive night increasing in PoPs and
coverage, covering more of the Panhandles including the southern
TX Panhandle. By Monday, Amarillo may potentially see a high of
82. That is the NBM value, the NBM 10th percentile gives Amarillo
a high of 69. Time will tell how cool of an August temperature can
actually be achieved. The coolest high temperature on record for
Amarillo on August 25th is 74, last achieved in 1992.

&&

.AVIATION...
(00Z TAFS)
Issued at 554 PM CDT Tue Aug 19 2025

Generally VFR conditions at all terminals for the next 24 hours.
There is an exceptions with afternoon and evening rain showers and
thunderstorms today and then again for Wednesday. These have a
low chance of impacting any of the terminals and may produce IFR
conditions during there passage. For now the chances of occurrence
are to low to be reflected in any of the TAFs.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...36
LONG TERM....36
AVIATION...98
Hazardous weather outlook, Aug 19, 12:35 PM CST, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
135 PM CDT Tue Aug 19 2025

OKZ001>003-TXZ001>020-317-200645-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
135 PM CDT Tue Aug 19 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Isolated thunderstorms are expected this afternoon with scattered
storms tonight across the Texas and Oklahoma Panhandles. The
potential for severe storms is low, but small hail and strong wind
gusts will be possible with any storms. Locally heavy rain may
also lead to some flooding concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional chances for thunderstorms are possible this weekend
into early next week for the Texas and Oklahoma Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Aug 19, 4:17 PM CST, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Amarillo TX
517 PM CDT Tue Aug 19 2025

TXZ017-018-317-192245-
Palo Duro Canyon TX-Randall TX-Armstrong TX-
517 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ARMSTRONG AND EAST
CENTRAL RANDALL COUNTIES THROUGH 545 PM CDT...

At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Palo Duro Canyon, or 15 miles east of Canyon, moving
southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Palo Duro Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3509 10170 3504 10154 3482 10160 3491 10186
TIME...MOT...LOC 2216Z 022DEG 11KT 3502 10165

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Harrel
Special weather statement, Aug 19, 7:51 PM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
851 PM CDT Tue Aug 19 2025

TXZ008-200215-
Hutchinson TX-
851 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HUTCHINSON COUNTY
THROUGH 915 PM CDT...

At 851 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Skellytown, or 10 miles east of Borger. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern
Hutchinson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3573 10134 3580 10118 3568 10108 3567 10109
      3562 10121 3562 10125
TIME...MOT...LOC 0151Z 057DEG 3KT 3572 10122

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SH
Special weather statement, Aug 19, 8:11 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Amarillo TX
911 PM CDT Tue Aug 19 2025

TXZ004-200245-
Ochiltree TX-
911 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OCHILTREE COUNTY
THROUGH 945 PM CDT...

At 911 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perryton, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Perryton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3648 10083 3638 10070 3624 10086 3639 10103
TIME...MOT...LOC 0211Z 055DEG 9KT 3638 10087

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SH
Special weather statement, Aug 19, 8:28 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Amarillo TX
928 PM CDT Tue Aug 19 2025

TXZ003-004-200300-
Ochiltree TX-Hansford TX-
928 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HANSFORD AND WEST
CENTRAL OCHILTREE COUNTIES THROUGH 1000 PM CDT...

At 928 PM CDT, Doppler radar was tracking a strong thunderstorm over
Farnsworth, or 8 miles southwest of Perryton, moving southwest at 20
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Waka and Farnsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3638 10095 3628 10079 3613 10102 3633 10118
TIME...MOT...LOC 0228Z 058DEG 17KT 3632 10095

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SH
Special weather statement, Aug 19, 8:33 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Amarillo TX
933 PM CDT Tue Aug 19 2025

TXZ013-200300-
Carson TX-
933 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON COUNTY
THROUGH 1000 PM CDT...

At 933 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Skellytown, or 8 miles southeast of Borger, moving
south at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northwestern Carson
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3544 10154 3563 10139 3563 10136 3560 10123
      3535 10124
TIME...MOT...LOC 0233Z 019DEG 11KT 3557 10130

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SH

The radar

The Amarillo radar (KAMA), 101 km away, was scanning. The volume nearest the first event began at 03:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sherman

When
August 19, 9:52 PM CST
Where
Sherman County, 15 mi ESE of Lautz
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
36.140, -101.780

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276746.